Responses

Download PDFPDF

Early postnatal dexamethasone treatment and increased incidence of cerebral palsy
Compose Response

Plain text

  • No HTML tags allowed.
  • Web page addresses and e-mail addresses turn into links automatically.
  • Lines and paragraphs break automatically.
Author Information
First or given name, e.g. 'Peter'.
Your last, or family, name, e.g. 'MacMoody'.
Your email address, e.g. higgs-boson@gmail.com
Your role and/or occupation, e.g. 'Orthopedic Surgeon'.
Your organization or institution (if applicable), e.g. 'Royal Free Hospital'.
Statement of Competing Interests

PLEASE NOTE:

  • Responses are moderated before posting and publication is at the absolute discretion of BMJ, however they are not peer-reviewed
  • Once published, you will not have the right to remove or edit your response. Removal or editing of responses is at BMJ's absolute discretion
  • If patients could recognise themselves, or anyone else could recognise a patient from your description, please obtain the patient's written consent to publication and send them to the editorial office before submitting your response [Patient consent forms]
  • By submitting this response you are agreeing to our full [Response terms and requirements]

Vertical Tabs

Other responses

Jump to comment:

  • Published on:
    Re: Dexamethasone treatment and cerebral palsy
    Dear Editor,

    We appreciate Dr Pharoah's comments on the definitions of incidence and prevalence.[1] However, his interpretation of the data appears erroneous.[2]

    Dr Pharoah suggests that perhaps the dexamethasone-treated infants were sicker than the control infants and were saved by the intervention only to go on to suffer from cerebral palsy. This interpretation is incompatible with the data. There were...

    Show More
    Conflict of Interest:
    None declared.
  • Published on:
    Dexamethasone treatment and cerebral palsy
    Dear Editor,

    Both the title of this paper and the first paragraph of the discussion imply that the use of postnatal dexamethasone may lead to cerebral palsy. However, it is the misuse of the term "incidence" that gives rise to this interpretation. The authors did not, neither could they, provide incidence data. What they presented was cerebral palsy prevalence data.

    If it is accepted that prevalence and no...

    Show More
    Conflict of Interest:
    None declared.